Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 115, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2002, 5:11 PM CDT for Tazewell County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 4, 2002, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Tazewell County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:18 PM CDT | Thunderstorm Wind 55 M | Countywide, IL | Numerous limbs and several trees were blown down countywide, especially in the Washington area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS53 KILX 042211 SVRSPI ILC179-042315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 510 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 615 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF PEKIN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TREMONT MORTON HOPEDALE MACKINAW MINIER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4065 8964 4047 8977 4033 8927 4061 8929 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:25 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 4, 1:25 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CDT WED JUN 4 2002 FORECAST CONCERNS CONTINUE TO BE TIMING OF COLD FRONT ACRS THE CWFA TNT INTO WEDNESDAY...AND ASSOCIATED PRECIP CHANCES. 17Z SFC ANALYSIS INDICATING LOW PRESSURE NEAR IOWA CITY WITH COLD FRONT EXTENDING SW THRU EAST CNTL IA. MODELS DIFFER A BIT ON POSITION OF SFC WAVE WITH ETA PUSHING FEATURE TO SW WISCONSIN WHICH SEEMS A BIT TOO FAR NORTH. AVN AND NGM TAKING LOW ON A MORE EASTERLY TRAJECTORY...WHILE THE ETA-KF TAKES WAVE TO NEAR RFD BY 00Z WHICH LOOKS MORE REASONABLE WITH THE EXTENT OF THE CONVECTIVELY MODIFIED AIR MASS ACRS THE REGION. OTHER THAN SOME MESOSCALE DIFFERENCES NOTED ABOVE IT APPEARS THE ETA INITIALIZED THE BEST THIS MORNING AND HAS BEEN DOING A BETTER OVER ALL JOB WITH THE CONVECTION THE PAST 24 HOURS...SO WL SIDE WITH THAT MODEL THIS FCST PD. SHORTWAVE ENERGY NOTED ON WATER VAPOR LOOP ACRS THE DAKOTAS INTO ERN WY FCST TO PUSH EASTWARD THIS EVENING AND GIVE OUR FRONT TO THE WEST A DECENT PUSH. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BE LIKELY AHEAD OF BNDRY TNT ACRS ALL BUT OUR FAR SERN GROUPS. ETA AND ETA-KF INDICATING A SECONDARY WAVE DVLPG ON THE SRN END OF THE FRONT AS SHORTWV ENERGY EJECTS OUT OF THE SRN PLAINS ON THU. THIS WL ENHANCE PRECIP CHANCES ACRS THE SERN HALF OF THE CWFA WITH CHANCE POPS ACRS THE NORTH. BOTH NRN AND SRN STREAM SHORTWAVES FCST TO BE PUSHING TO OUR EAST BY LT WED NIGHT THU POPS WILL BE LOWERING FROM NW TO SE...WITH ALL BUT THE FAR SE OUT OF THE PRECIP BY THU MRNG. THEN HIGH PRESSURE WL BUILD IN FOR THE END OF THE WEEK AND THE FIRST PART OF OUR WEEKEND WITH MODEL DIFFERENCES REALLY STARTING TO REAR THEIR UGLY HEADS AGAIN FOR THE SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE AVNX AND MRF SUGGESTING SRN STREAM SHORTWAVE ENERGY TO ROTATE ACRS THE SRN PLAINS OVER THE WEEKEND WITH A MUCH STRONGER UPPER LVL SYSTEM ACRS THE ROCKIES. SIG DIFFERENCES EVEN SHOWING UP BETWEEN THIS MORNINGS MRF AND THE LATEST AVN MODEL IN JUST HOW THE NRN STREAM SYSTEM WILL AFFECT THE UPPER LOW ACRS THE SOUTH. MODELS ARE NOT DOING VERY WELL WITH THIS WEEKEND PATTERN SO RATHER THAN MAKE ANY SIG CHANGES TO GOING FCST...WL LEAVE CURRENT EFP WORDING AS IS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI EU 065/075 054/078 055 44642 PIA EU 061/074 053/077 054 44641 DEC EU 065/075 054/078 055 44642 CMI EU 065/074 053/077 053 44652 MTO EU 068/077 055/077 057 44652 LWV EB 072/082 058/078 058 44476 .ILX...NONE. SMITH
In the hours before
Special weather statement, Jun 4, 11:18 AM CDT, 5 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT TUE JUN 4 2002 ...A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... A COLD FRONT FROM EASTERN IOWA TO NORTHWEST MISSOURI TO EASTERN KANSAS LATE THIS MORNING WILL APPROACH CENTRAL ILLINOIS BY THIS EVENING...REACHING THE I-70 CORRIDOR BY WEDNESDAY MORNING. THE FRONT WILL ENCOUNTER A WARM AND UNSTABLE ATMOSPHERE ACROSS CENTRAL ILLINOIS. AS A RESULT...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...FOR AREAS MAINLY NORTH OF I-70. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. PLAHMER
Special weather statement, Jun 4, 5:10 PM CDT, 1 minute before
ILZ029-031-036>038-040>056-061-062-066-071-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 510 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL ILLINOIS UNTIL 10 PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... PEORIA...WOODFORD...MCLEAN...TAZEWELL...MASON...LOGAN...PIATT... DE WITT...MENARD...MACON...SANGAMON...CHRISTIAN...MOULTRIE... SHELBY...DOUGLAS...COLES...CUMBERLAND...EFFINGHAM...CLAY... FULTON...SCHUYLER...CASS...MORGAN AND SCOTT. SOME OF THE LARGER CITIES INCLUDED IN THE WATCH ARE PEORIA... SPRINGFIELD...BLOOMINGTON/NORMAL...DECATUR...EFFINGHAM... JACKSONVILLE...LINCOLN...MORTON AND CHARLESTON/MATTOON. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:53 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 37 min |
| Jun 4, 2:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 51 min |
| Jun 4, 2:30 PM CDT | Tornado Warning | ILX | Marshall | 30 min |
| Jun 4, 3:23 PM CDT | Flash Flood Warning | ILX | Knox | 7 hr |
| Jun 4, 4:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 54 min |
| Jun 4, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 65 min |
| Jun 4, 5:23 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 52 min |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 58 min |
| Jun 4, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 80 min |
| Jun 4, 6:36 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.